Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Separating versus strictly separating vectors


Authors: Edward A. Azoff, Lifeng Ding and Warren R. Wogen
Journal: Proc. Amer. Math. Soc. 124 (1996), 3135-3142
MSC (1991): Primary 47D15
DOI: https://doi.org/10.1090/S0002-9939-96-03381-3
MathSciNet review: 1328337
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $S$ be a linear manifold of Banach space operators which is closed in the strong operator topology. Existence of a disjoint pair of separating vectors does not guarantee reflexivity of $S$, but $S$ must be reflexive if one of these vectors is strictly separating. $S$ must also be reflexive if all non--zero linear combinations of some independent pair of vectors strictly separate $S$.


References [Enhancements On Off] (What's this?)

  • 1. E. A. Azoff, On finite rank operators and preannihilators, Memoirs Amer. Math. Soc. 357 (1986). MR 88a:47041
  • 2. E. A. Azoff and H. A. Shehada, Algebras generated by mutually orthogonal idempotent operators, J. Operator Theory 29 (1993), 249--267. MR 95h:47063
  • 3. E. A. Azoff and H. A. Shehada, Literal embeddings of linear spaces of operators, Indiana Univ. Math. J. 22 (1993), 571--589. MR 94i:47068
  • 4. L. Ding, Separating vectors and reflexivity, Lin. Alg. Appl. 174 (1992), 37--52. MR 94a:47075
  • 5. L. Ding, On strictly separating vectors and reflexivity, Operator Theory & Integral Equations 19 (1994), 373--380. CMP 94:15
  • 6. A. Lambert, Strictly cyclic operator algebras, Pac. J. Math. 39 (1971), 717--726. MR 46:9762
  • 7. W.R. Wogen, Some counterexamples in nonselfadjoint algebras, Ann. of Math. 126 (1987), 415--427. MR 89b:47066

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 47D15

Retrieve articles in all journals with MSC (1991): 47D15


Additional Information

Edward A. Azoff
Affiliation: Department of Mathematics, University of Georgia, Athens, Georgia 30602-7403
Email: azoff@alpha.math.uga.edu

Lifeng Ding
Affiliation: Department of Mathematics and Computer Science, Georgia State University, Atlanta, Georgia 30303-3083
Email: matlfd@gsusgi2.gsu.edu

Warren R. Wogen
Affiliation: Department of Mathematics, University of North Carolina, Chapel Hill, North Carolina 27599
Email: wrw@math.unc.edu

DOI: https://doi.org/10.1090/S0002-9939-96-03381-3
Keywords: Reflexive operator space, separating vector, strictly separating vector
Received by editor(s): November 28, 1994
Received by editor(s) in revised form: April 3, 1995
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1996 American Mathematical Society

American Mathematical Society